Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Moduli of twisted spin curves


Authors: Dan Abramovich and Tyler J. Jarvis
Journal: Proc. Amer. Math. Soc. 131 (2003), 685-699
MSC (2000): Primary 14H10
Published electronically: July 17, 2002
MathSciNet review: 1937405
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we give a new, natural construction of a compactification of the stack of smooth $r$-spin curves, which we call the stack of stable twisted $r$-spin curves. This stack is identified with a special case of a stack of twisted stable maps of Abramovich and Vistoli. Realizations in terms of admissible $\mathbb G_{\mathbf{m}}$-spaces and $\mathbb Q$-line bundles are given as well. The infinitesimal structure of this stack is described in a relatively straightforward manner, similar to that of usual stable curves.

We construct representable morphisms from the stacks of stable twisted $r$-spin curves to the stacks of stable $r$-spin curves and show that they are isomorphisms. Many delicate features of $r$-spin curves, including torsion free sheaves with power maps, arise as simple by-products of twisted spin curves. Various constructions, such as the $\bar\partial$-operator of Seeley and Singer and Witten's cohomology class go through without complications in the setting of twisted spin curves.


References [Enhancements On Off] (What's this?)

  • 1. D. Abramovich and A. Vistoli, Compactifying the Space of Stable Maps, J. Amer. Math. Soc. 15 (2002), 27-75.
  • 2. D. Abramovich, A. Corti and A. Vistoli, Twisted bundles and admissible covers, preprint (2001), math.AG/0106211.
  • 3. P. Deligne and D. Mumford, The irreducibility of the space of curves of given genus, Inst. Hautes Études Sci. Publ. Math. 36 (1969), 75–109. MR 0262240 (41 #6850)
  • 4. T. J. Jarvis, Torsion-free sheaves and moduli of generalized spin curves, Compositio Math. 110 (1998), no. 3, 291–333. MR 1602060 (99b:14026), http://dx.doi.org/10.1023/A:1000209527158
  • 5. Tyler J. Jarvis, Geometry of the moduli of higher spin curves, Internat. J. Math. 11 (2000), no. 5, 637–663. MR 1780734 (2001f:14050), http://dx.doi.org/10.1142/S0129167X00000325
  • 6. T. Jarvis, T. Kimura, and A. Vaintrob, Gravitational Descendants and the Moduli Space of Higher Spin Curves. In E. Previato (Ed.), Advances in Algebraic Geometry Motivated by Physics (Lowell, MA, 2000), 167-177, Contemp. Math., 276, Amer. Math. Soc., Providence, RI, 2001.
  • 7. T. Jarvis, T. Kimura and A. Vaintrob, Moduli spaces of higher spin curves and integrable hierarchies. Compositio Math., 126 (2001), no. 2, 157-212.
  • 8. T. Mochizuki, The Virtual Class of the Moduli Stack of $r$-spin Curves, preprint, (2001). http://math01.sci.osaka-cu.ac.jp/$\sim$takuro/list.html
  • 9. A. Polishchuk and A. Vaintrob Algebraic Construction of Witten's Top Chern Class. In E. Previato (Ed.), Advances in Algebraic Geometry Motivated by Physics (Lowell, MA, 2000), 229-249, Contemp. Math., 276, Amer. Math. Soc., Providence, RI, 2001.
  • 10. R. Seeley and I. M. Singer, Extending \overline∂ to singular Riemann surfaces, J. Geom. Phys. 5 (1988), no. 1, 121–136. MR 1027535 (91f:58101), http://dx.doi.org/10.1016/0393-0440(88)90015-0
  • 11. Edward Witten, Algebraic geometry associated with matrix models of two-dimensional gravity, Topological methods in modern mathematics (Stony Brook, NY, 1991) Publish or Perish, Houston, TX, 1993, pp. 235–269. MR 1215968 (94c:32012)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14H10

Retrieve articles in all journals with MSC (2000): 14H10


Additional Information

Dan Abramovich
Affiliation: Department of Mathematics, Boston University, 111 Cummington Street, Boston, Massachusetts 02215
Email: abrmovic@math.bu.edu

Tyler J. Jarvis
Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602
Email: jarvis@math.byu.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-02-06562-0
PII: S 0002-9939(02)06562-0
Received by editor(s): April 13, 2001
Received by editor(s) in revised form: October 11, 2001
Published electronically: July 17, 2002
Additional Notes: The first author’s research was partially supported by NSF grants DMS-9700520 and DMS-0070970
The second author’s research was partially supported by NSA grant MDA904-99-1-0039
Communicated by: Michael Stillman
Article copyright: © Copyright 2002 American Mathematical Society